Alert archive / Ohio / Special Weather Statements in 2017
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Mar 30, 2017, 7:21 PM EDT for Hardin County, Ohio. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2017, 7:21 PM EDT (23:21 UTC)
- Expired
- Mar 30, 2017, 7:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Wilmington, OH
County Hardin County, OH
The radar
The Cincinnati radar (KILN), 144 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1598 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 542 m²/s²
- 0-3 km storm-relative helicity
- 520 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
142 WWUS81 KILN 302321 SPSILN Special Weather Statement National Weather Service Wilmington OH 721 PM EDT THU MAR 30 2017 OHZ026-302345- Hardin OH- 721 PM EDT THU MAR 30 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HARDIN COUNTY UNTIL 745 PM EDT... At 721 PM EDT, radar indicated a strong thunderstorm near Alger, moving northeast at 55 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Pea size hail... Locations impacted include... Ada, Alger, Mcguffey, Huntersville and Dola. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 4064 8386 4065 8388 4082 8388 4082 8363 TIME...MOT...LOC 2321Z 220DEG 49KT 4070 8392 $$ Novak
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Mar 30, 3:50 PM EDT, 3 hours 31 minutes earlier.
Area forecast discussion, Mar 30, 3:50 PM EDT, 3 hours 31 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 350 PM EDT Thu Mar 30 2017 .SYNOPSIS... Showers and thunderstorms can be expected tonight, as a low pressure system and its associated cold front move through the Ohio Valley. The low will move slowly off to the east on Friday, with some showers lingering on its backside. High pressure will offer dry weather and cooler temperatures for this weekend. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... Near term forecast will focus on the potential for severe weather tonight. This afternoon, a warm front is lifting northward across the CWFA. With increasing instability near the warm front, some scattered thunderstorms will develop in the Whitewater/Miami Valley and west central Ohio. A Tornado Watch has been issued for this region into this evening as conditions are favorable for rotating storms, producing large hail, damaging winds or an isolated tornado. For the overnight period, surface low pressure and its associated cold front will move east into the Ohio Valley. Showers and thunderstorms will increase in coverage as large scale ascent ahead of a negatively titled mid level circulation will couple with increase low level convergence in the vicinity of a prefrontal trough/convergent area. Convection allowing models are giving mixed signals on the mode of thunderstorms as instability wanes considerably overnight. Right now, it looks like clusters of storms, perhaps forming into a ill-defined QLCS, will work its way from west to east through the CWFA overnight. There will still be a damaging wind threat and isolated tornado threat, but large hail should wane as instability decreases. There is also concerned for some locally heavy rain if some storms train over the same locations. All of these hazards are mentioned in the current HWO. Temperatures will fall into the lower to mid 50s by sunrise Friday as the frontal boundary works its way east. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... Surface and upper level closed low will be occluding on Friday, slowly pushing east to a position off the lower New England/mid Atlantic Coast by Friday night. Showers will be likely early on in our far east, with a lingering threat for showers across the remainder of the region until the center of the upper level low pulls sufficiently away. With mainly cloudy skies and some CAA, temperatures will not warm all that much from the morning lows. Highs will range from the mid 50s west to near 60 east. Clouds will linger into Friday night while the threat for lingering showers tapers off from west to east. It will be cool with lows dropping into the upper 30s to the lower 40s. && .LONG TERM /SATURDAY THROUGH THURSDAY/... Extended period begins with the region in the wake of a departing H5 low. H5 ridge and sfc high will build in for Saturday bringing cloudy but dry conditions. Highs will range from the upper 40s to mid 50s. The dry weather will continue into Sunday. Temperatures will rebound into the upper 50s to mid 60s. Models begin to show their differences by late Sunday as another system ejects out of Texas. The GFS is the weakest and slowest with the system as it moves to east of the MS River. The ECMWF and CMCnh are quicker and stronger. Continued with high chance of rain across the fa, especially in the south. Kept a chance of thunder for the southern sections also. The system pulls east Monday night, leaving the region dry for Tuesday. Another upper low swings out of the central plains on Wednesday, bringing another chance of showers and thunderstorms for the later half of the week. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... Low pressure and its associated cold front will move east into the Great Lakes and Ohio Valley through the tonight. As it does, showers and thunderstorms will be on the increase, with the highest threat for precipitation coming in the 02Z to 09Z time frame as a semi cluster/linear feature works its way east across the terminals. Depending on the location at this given time, either TEMPO thunder or VCTS has been used. Aviators can expect MVFR conditions in thunderstorms. Atmosphere will be conducive to locally heavy rain/IFR visibilities in thunderstorms, but this will have to be handled in a short term TEMPO as the system starts to evolve. Gusty winds this afternoon will decouple and become more stable by this evening. On Friday, an upper level closed low will move east across the Ohio Valley, with substantial instability having moved east with the cold front. Some lingering showers east and spotty showers west are expected with the upper level low. Ceilings will be firmly in the MVFR lower category, i.e. in the 1000 to 2000 foot range. For Friday night, upper level low will continue to move to the mid Atlantic/southern New England coast. Shower threat will taper of but low ceilings will remain in the MVFR/IFR category. OUTLOOK...MVFR to IFR ceilings likely Friday night into Saturday. MVFR ceilings and visbilities possible Monday into Tuesday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hickman NEAR TERM...Hickman SHORT TERM...Hickman LONG TERM...Sites AVIATION...Hickman
Hazardous weather outlook, Mar 30, 3:22 PM EDT, 3 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 322 PM EDT Thu Mar 30 2017 INZ050-058-059-066-073>075-080-KYZ089>099-OHZ026-034-035-042>044- 051>053-060>062-070>072-077>079-311100- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Miami-Champaign-Clark-Preble-Montgomery-Greene-Butler- Warren-Clinton-Hamilton-Clermont-Brown- 322 PM EDT Thu Mar 30 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northern Kentucky, Southwest Ohio and West Central Ohio. .DAY ONE...This Afternoon and Tonight. Thunderstorms are expected to develop ahead of an approaching low pressure system and cold front today. A window will exist late this afternoon into the evening, where some of the storms may be severe. The main threats will be large hail and damaging winds. An isolated tornado cannot be ruled out. Also, localized heavy rain and flooding will be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required. KYZ100-OHZ045-046-054>056-063>065-073-074-080>082-088-311100- Lewis-Union OH-Delaware-Madison-Franklin OH-Licking-Fayette OH- Pickaway-Fairfield-Ross-Hocking-Highland-Adams-Pike-Scioto- 322 PM EDT Thu Mar 30 2017 This Hazardous Weather Outlook is for Northeast Kentucky, Central Ohio and Southwest Ohio. .DAY ONE...This Afternoon and Tonight. Thunderstorms are expected to develop ahead of an approaching low pressure system and cold front. A window will exist this evening and overnight, where isolated severe storms may be possible. The main threat would be damaging winds, but an isolated tornado can not be ruled out. Also, localized heavy rain and flooding will be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
In the hours before
Special weather statement, Mar 30, 6:46 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Wilmington OH
646 PM EDT THU MAR 30 2017
OHZ065-302315-
Fairfield OH-
646 PM EDT THU MAR 30 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FAIRFIELD COUNTY
UNTIL 715 PM EDT...
At 645 PM EDT, radar indicated a strong thunderstorm over
Pleasantville, moving northeast at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Nickel size hail...
Locations impacted include...
Lancaster, Baltimore, Pleasantville, Fairfield Beach, Thurston and
Dumontville.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3979 8240 3973 8258 3981 8266 3992 8246
3984 8247 3984 8243 3983 8240
TIME...MOT...LOC 2245Z 236DEG 34KT 3980 8256
NovakSpecial weather statement, Mar 30, 6:48 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Wilmington OH
648 PM EDT THU MAR 30 2017
OHZ034-302315-
Mercer OH-
648 PM EDT THU MAR 30 2017
...STRONG THUNDERSTORMS WILL AFFECT NORTHERN MERCER COUNTY UNTIL 715
PM EDT...
At 648 PM EDT, radar indicated a strong thunderstorm near Ohio City,
moving northeast at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Frequent cloud-to-ground lightning...
Locations impacted include...
Celina, Mendon and Tama.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4069 8445 4052 8463 4058 8475 4073 8459
4073 8446
TIME...MOT...LOC 2248Z 219DEG 36KT 4071 8452
BinauLocal storm report, Mar 30, 6:57 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
657 PM EDT THU MAR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 3 W NEWARK 40.05N 82.46W
03/30/2017 M0.50 INCH LICKING OH PUBLIC
&&
JGIBSONSpecial weather statement, Mar 30, 7:02 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Wilmington OH
702 PM EDT THU MAR 30 2017
OHZ056-302330-
Licking OH-
702 PM EDT THU MAR 30 2017
...A STRONG THUNDERSTORM WILL AFFECT EASTERN LICKING COUNTY UNTIL 730
PM EDT...
At 702 PM EDT, radar indicated a strong thunderstorm near Harbor
Hills, moving northeast at 50 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Nickel size hail...
Locations impacted include...
Newark, Heath, Granville, Buckeye Lake, Hebron, Utica, Hanover,
Harbor Hills, Marne, Thornport, St. Louisville, Gratiot, Toboso,
Brownsville, Purity, Interstate 70 at State Route 13 and Fallsburg.
This includes I-70 in Ohio between mile markers 129 and 142, and near
mile marker 144.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3995 8220 3995 8223 3991 8223 3993 8247
3998 8253 4024 8242 4024 8219
TIME...MOT...LOC 2302Z 233DEG 44KT 3997 8239
NovakSpecial weather statement, Mar 30, 7:08 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Wilmington OH
708 PM EDT THU MAR 30 2017
OHZ035-302330-
Auglaize OH-
708 PM EDT THU MAR 30 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN AUGLAIZE COUNTY
UNTIL 730 PM EDT...
At 707 PM EDT, radar indicated a strong thunderstorm near
Waynesfield, moving northeast at 55 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Locations impacted include...
Wapakoneta, Waynesfield, Uniopolis, St. Johns and New Hampshire.
This includes I-75 in Ohio near mile marker 112.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4058 8388 4053 8398 4054 8399 4053 8399
4051 8404 4057 8418 4064 8410 4064 8388
TIME...MOT...LOC 2307Z 220DEG 48KT 4057 8405
NovakSpecial weather statement, Mar 30, 7:21 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Wilmington OH 721 PM EDT THU MAR 30 2017 OHZ026-302345- Hardin OH- 721 PM EDT THU MAR 30 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HARDIN COUNTY UNTIL 745 PM EDT... At 721 PM EDT, radar indicated a strong thunderstorm near Alger, moving northeast at 55 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Pea size hail... Locations impacted include... Ada, Alger, Mcguffey, Huntersville and Dola. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 4064 8386 4065 8388 4082 8388 4082 8363 TIME...MOT...LOC 2321Z 220DEG 49KT 4070 8392 Novak
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 2:30 PM EDT | Special Weather Statement | ILN | Hardin | 30 min |
| Mar 30, 3:47 PM EDT | Special Weather Statement | ILN | Darke | 28 min |
| Mar 30, 4:19 PM EDT | Special Weather Statement | ILN | Shelby | 26 min |
| Mar 30, 6:01 PM EDT | Special Weather Statement | ILN | Licking | 29 min |
| Mar 30, 6:11 PM EDT | Special Weather Statement | ILN | Mercer | 19 min |
| Mar 30, 6:24 PM EDT | Special Weather Statement | ILN | Licking | 21 min |
| Mar 30, 6:28 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 32 min |
| Mar 30, 6:30 PM EDT | Severe Thunderstorm Warning | ILN | Mercer | 13 min |
| Mar 30, 6:46 PM EDT | Special Weather Statement | ILN | Fairfield | 29 min |
| Mar 30, 6:48 PM EDT | Special Weather Statement | ILN | Mercer | 27 min |
| Mar 30, 7:02 PM EDT | Special Weather Statement | ILN | Licking | 28 min |
| Mar 30, 7:08 PM EDT | Special Weather Statement | ILN | Auglaize | 22 min |
Nearby
Special Weather Statements in Ohio, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.